# SDR CA030806005

- Difficulty date: July 29, 2003
- Submitted: September 4, 2003
- Operation: General aviation
- Make and model: Bell 206B
- Aircraft time: 13,945 hours
- Engine: Allsn 250C20
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 150SG1028
- Condition: Worn
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: A

## Discrepancy

(CAN) STARTER GEN FAILED IN FLT.  PILOT OBSERVED A GENERATOR FAIL LIGHT ON, & LANDED SAFELY. UNIT REMOVED & SENT TO AMO FOR INSPECTION. FOUND THE DRIVE END BEARING LINER LOOSE IN ITS CAST ENDBELL.  LOOSENESS PERMITTED  ARMATURE TO CONTACT  STATOR, CAUSING METAL TO HEAT FROM FRICTION & COME APART, SEIZING THE GENERATOR & SHEARING THE QUILL SECTION OF THE DRIVE SHAFT.  DRIVE END BEARING LINER IS A STEEL PART CAST INTO THE ENDBELL. IT CAME LOOSE & BEGAN TO TURN WITH THE BEARING & ARMATURE. THE OUTER SURFACE OF THE STEEL LINER, WHICH IS KNURLED BEFORE BEING CAST INTO THE ALUMINUM END BELL, CHEWED THE ENDBELL UNTIL CLEARANCE BETWEEN THE ARMATURE & THE STATOR POLES WAS ZERO.
